HELP Cymbalta is making me so fatigued

Discussion in 'Fibromyalgia Main Forum' started by bct, Mar 7, 2007.

  1. bct

    bct Well-Known Member

    I began Cymbalta -30mgs at bedtime - about three weeks ago. The doc. rx'd it for SADs. I was so wired the first two days afterwards, and actually had some ENERGY. This did not last long, and I now find myself at the point at which I think I'm going to have to stop taking it because of the EXTREME fatigue.

    Has anyone else had this experience with this med? Maybe I should up my dose??? Maybe I should quit???????

    HELP!

    Barry
  2. browneyelady48

    browneyelady48 New Member

    Hi Barry, Sorry to hear, and wish I had some answers for you. but sad to say I am in the same boat. I have been on Cymbalta for about a month now. Energy level got worse and haved gained weight also.

    It is so strange how so many people are different with different meds.

    I havent taken it the pass 3 nights and seem to be ok without it.

    Wish I could help, good luck. Brenda
  3. LISALOO

    LISALOO New Member

    Oh yes, I quit lst night because I could hardly move for a week. I was normal for two days, then just a meltdown. Now my body wont' sleep at night
  4. LISALOO

    LISALOO New Member

    Oh yes, I quit lst night because I could hardly move for a week. I was normal for two days, then just a meltdown. Now my body wont' sleep at night
  5. AllWXRider

    AllWXRider New Member

    You can try rotating through all of them...or...if its SAD, and your depression is mild. Have you tried 5HTP? It raises the serotonin levels naturally.

    Also, ProHealth sell a white LED visor that is battery powered. It shines white light into the eyes to trigger the pineal gland to stop making melatonin during the day and makes the serotonin levels higher.

    If you work at a desk, consider an extra lamp next to you. As an electrical engineer, I don't mind ppl asking me about my electrical experiments, but my teenagers think otherwise. I would be proud to wear the visor at work.

    At night, use yellow or orange lamp shades to screen out the blue + green light as these colors are the ones that actually trigger the pineal gland.

    Also, Cashews, bananas, turkey (deli, dogs, bacon & sausage) and dairy (I'm allergic) are great sources of tryptophan. Its a precursor to serotonin as is 5HTP.
  6. fivesue

    fivesue New Member

    Greetings from another Humboldter! The gray of the winters here is hard on those of us with SAD and depression in general. Sorry this has been such a problem.

    I don't remember being overly tired with Cymbalta. All I know is that I would never, and I do mean never, take either Effexor or Cymbalta again. They are hell to withdraw from and I would never be on a med that would make me feel so terrible for such a long time just stopping...and I weaned very slowly.

    Just my input. I have enough to worry about without that looming large in my head.

    A beautiful sunny day here in Eureka today...sure hope it's as nice there in the southern part of the county. Good to see you name. Hope that you can get a handle on this medication dilemna.

    Sue
  7. chris350

    chris350 New Member

    I am taking 120mg but I take them at night w/ 50 mg of Elavil. I have noticed that if i take them during the day I feel drowsy although my mother takes them in the a.m. with no side effect.
  8. dcarnes1955

    dcarnes1955 New Member

    I've been on cymbalta for year and half. I have gained weight, but I can't tell it it's my CFS or just the regular fitigue that comes with CFS.
  9. bct

    bct Well-Known Member

    I am glad to know that I'm not the only one with the fatigue problem with this AD! Since so many of you have had more or less the same experience, I think I'll be stopping the Cymbalta for now.

    I'll talk to my doc. about adding wellbutrin, but I'm not too keen about that option...

    And I will talk to a local nutritonist/naturopath and see what she thinks.

    And I'll try the 5HTP...

    Hey Sue, it's nice to hear from you. We are indeed having a beautiful day down here in SoHum. Hummingbirds and butterflies! I agree with you about Effexor. I could only take it for four days and four sleepless nights; for me it was as if I had gulped down a gallon of Espresso, and gave me Restless Leg Syndrome. Hope more of your days will be sunny for you. Still moving to the Valley?

    Regards and thanks to all of you,
    Barry







  10. fivesue

    fivesue New Member

    I'm glad you're having such a beautiful day, Barry. I just finished doing some yardwork, brushing the cat, and soaking in the sun. I was dismayed to see that we are headed for more rain soon...sigh. I really do need more sunshine, literally, in my life.

    Glad you are evaluating Cymbalta...just don't like those meds.

    We will be moving within the year, possibly this summer for me and husband commuting for a few months until he retires early next year. Just on the weekends, that is. I so need more sunlight. When we leave this area and spend time in the sun, I'm a different person. Such a nice feeling.

    Anyway, spring is coming, and I know you get more sun there than we do, so hang in there...winter is almost over.

    Good to hear from you.

    Take care,
    Sue
  11. Shalala

    Shalala New Member

    I took 90 mgs of cymbalta for about a year. I am curious why you are taking it at bedtime? That seems unusual since it is also an anti-depressant. It was like an "upper" for me.

    Take care & good luck ((((( hugs ))))))

    I am now on Lyrica and having a really hard time with it. Dr just told me to take 150 mgs at bedtime ... I may not be here tomorrow ... lol
    [This Message was Edited on 03/08/2007]
  12. rinaldo

    rinaldo New Member

    I have been on cymbalta 3 weeks and have more energy. I must take in first thing in the moring Can Not take a nite would keep me up.